Alert archive / North Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 50, NWS Raleigh, NC

September 23, 20114 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 23, 2011, 10:59 AM EDT for 4 counties in North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2011, 10:59 AM EDT (14:59 UTC)
Expired
Sep 23, 2011, 2:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 11:00 AM EDTFLASH FLOOD5 Sw Mcleansville, NCSOUTH BUFFALO CREEK EXCEEDED ITS FLOOD STAGE OF 12 FEET AND WAS STEADY JUST ABOVE ITS FLOOD STAGE THROUGH 1 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WGUS52 KRAH 231459
FFWRAH
NCC057-067-081-151-231800-
/O.NEW.KRAH.FF.W.0050.110923T1459Z-110923T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1059 AM EDT FRI SEP 23 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 200 PM EDT

* AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN PRODUCING FLOODING OVER RANDOLPH...GUILFORD...     
  FORSYTH AND DAVIDSON COUNTIES. TWO INCHES OF RAINFALL HAVE BEEN 
  MEASURED SINCE 800 AM EDT. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM...
  THOMASVILLE...SEAGROVE...RANDLEMAN...MCLEANSVILLE...LINWOOD...
  LEXINGTON...KERNERSVILLE...HIGH POINT...GREENSBORO...CLEMMONS AND
  ASHEBORO.

AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL ARE STILL POSSIBLE RESULTING 
IN ADDITIONAL FLOODING. EXPECT SIGNIFICANT RISES ALONG ABBOTTS 
CREEK...MUDDY CREEK...NORTH BUFFALO CREEK...AND SOUTH BUFFALO CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXTREMELY DANGEROUS. NUMEROUS ROADS AND LOW LYING
AREAS WILL QUICKLY FLOOD. FLOOD WATERS WILL ALSO THREATEN SOME HOMES
AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD
PRONE AREA MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3583 8044 3586 8042 3585 8039 3588 8042
      3590 8040 3589 8037 3596 8038 3599 8043
      3602 8044 3624 8044 3622 7954 3552 7959
      3550 8019 3558 8021 3568 8034 3571 8033
      3573 8044

$$

SS/BNM
2 follow-up statements
229 
WGUS72 KRAH 231612
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 PM EDT FRI SEP 23 2011

NCC057-067-081-151-231800-
/O.CON.KRAH.FF.W.0050.000000T0000Z-110923T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
1212 PM EDT FRI SEP 23 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
RANDOLPH...GUILFORD...FORSYTH AND DAVIDSON COUNTIES...

AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY HEAVY RAIN ASSOCIATED WITH SHOWERS AND ISOLATED 
THUNDERSTORMS OVER RANDOLPH...GUILFORD...FORSYTH AND DAVIDSON 
COUNTIES. THE BACKEDGE OF THE MODERATE TO HEAVY RAIN STRETCHED FROM 
RURAL HALL TO MIDWAY TO LEXINGTON TO LINWOOD. DOPPLER RADAR 
ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAS FALLEN OVER SECTIONS OF 
GUILFORD...RANDOLPH AND DAVIDSON COUNTIES SINCE 7 AM. 

ANOTHER ONE TO POSSIBLY TWO INCHES OF RAIN MAY FALL ACROSS THE 
REGION PRIOR TO 2 PM. THIS AMOUNT OF RAINFALL IN A SHORT PERIOD OF 
TIME WILL QUICKLY RUN OFF LEADING TO RAPID RISES ON AREA CREEKS AND 
STREAMS...SOME OF WHICH MAY EXCEED THEIR BANKS.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
WINSTON-SALEM...THOMASVILLE...MCLEANSVILLE...KERNERSVILLE...HIGH 
POINT...GREENSBORO AND CLEMMONS. WATER LEVELS WERE RISING QUICKLY ON 
SOUTH BUFFALO CREEK AS WELL AS NORTH BUFFALO CREEK...HORSEPEN 
CREEK...AND MUDDY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3583 8044 3586 8042 3585 8039 3588 8042
      3590 8040 3589 8037 3596 8038 3599 8043
      3602 8044 3624 8044 3622 7954 3552 7959
      3550 8019 3558 8021 3568 8034 3571 8033
      3573 8044

$$

WSS
354 
WGUS72 KRAH 231758
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT FRI SEP 23 2011

NCC057-067-081-151-231801-
/O.EXP.KRAH.FF.W.0050.000000T0000Z-110923T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
158 PM EDT FRI SEP 23 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM EDT FOR RANDOLPH...
GUILFORD...FORSYTH AND DAVIDSON COUNTIES...

AT 148 PM EDT...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN HAD EXITED 
THE TRIAD AREA. REPORTS FROM AREA LAW ENFORCEMENT NOTED NO FLOODING 
PROBLEMS DUE TO HEAVY RAIN. THE OBSERVATION ON THE SOUTH BUFFALO 
CREEK STILL REPORTED A STAGE NEAR ITS FLOOD STAGE. HOWEVER...GUILFORD
COUNTY EMERGENCY SERVICES OFFICIALS...SURVEYING THE AREA...NOTED 
THAT WATER AROUND SOME AREAS NEAR SOUTH BUFFALO CREEK HAD ACTUALLY 
DIMINISHED SOME SINCE THE HEAVY RAINS HAD ENDED. AS A RESULT...THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

PERSONS IN THE TRIAD AREA...PARTICULARLY IN POOR DRAINAGE AND LOW 
LYING AREAS AROUND SMALL CREEKS AND STREAMS...SHOULD STAY AWAY FROM 
ANY WATER RUNNING HIGH OR FLOWING FAST. CHILDREN SHOULD AVOID 
PLAYING BY ANY SWAMPED STORM DRAINS. STAY TUNED TO THIS STATION FOR 
THE LATEST WEATHER INFORMATION.

LAT...LON 3583 8044 3586 8042 3585 8039 3588 8042
      3590 8040 3589 8037 3596 8038 3599 8043
      3602 8044 3624 8044 3622 7954 3552 7959
      3550 8019 3558 8021 3568 8034 3571 8033
      3573 8044

$$

DJF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 10:38 AM EDT, 21 minutes earlier.

Area forecast discussion, Sep 23, 10:38 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT FRI SEP 23 2011

.SYNOPSIS...
A COLD FRONT SLOWLY APPROACHING FROM THE WEST COMBINED WITH ABUNDANT
MOISTURE FROM THE ATLANTIC AND GULF OF MEXICO WILL RESULT IN CLOUD
COVER AND WIDESPREAD SHOWERS AND THUNDERSTORMS INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1020 AM FRIDAY...

VERY MOIST IN PLACE ACROSS CENTRAL NC WITH PRECIP WATER VALUES VIA
12Z GSO SOUNDING NEAR 1.9 INCHES. BLENDED TOTAL PWAT SATELLITE
PRODUCT DEPICTS A SWATH OF 2+ INCHES PWAT ADVANCING NWD FROM SC INTO
OUR REGION. MEANWHILE 12Z UPPER AIR ANALYSIS AS WELL AS WATER VAPOR
IMAGERY DEPICT A MID LEVEL TROUGH LIFTING NNE FROM NE GA AND
UPSTATE SC. REGIONAL RADAR IMAGERY DEPICT A LARGE SWATH OF
MODERATE-HEAVY RAIN CROSSING THE FOOTHILLS AND MOVING INTO THE
WESTERN PIEDMONT AS OF 10 AM. EXPECT THIS SWATH OF MODERATE-HEAVY
RAIN TO TRAVERSE ACROSS OUR PIEDMONT COUNTIES...POSSIBLY LEADING TO
FLASH FLOOD ISSUES IN THE TRIAD REGION. EXTRAPOLATION PLACES THIS
AXIS OF MODERATE-HEAVY RAINFALL IN THE FAY-RDU CORRIDOR IN THE  1
PM-5 PM TIME FRAME.

WHILE A THREAT FOR A SEVERE T-STORM NOT IMPOSSIBLE DUE TO ADEQUATE
LOW LEVEL SHEAR VALUES...WIDESPREAD SHOWERS WILL LIMIT LOW LEVEL
INSTABILITY THIS AFTERNOON. THUS THREAT APPEARS VERY MARGINAL.

HAVE ADJUSTED HOURLY TEMPS TO REFLECT THE EFFECT OF THE RAIN HOLDING
TEMPS STEADY. THIS LED TO A SLIGHTLY LOWERING OF MAX TEMPS MAINLY
WEST OF HIGHWAY 1.

TONIGHT...SURFACE TROUGH EDGING SLOWLY EAST THIS EVENING SHOULD
CONCENTRATE THE BEST RAIN CHANCES EAST OF HIGHWAY 1 THIS EVENING AND
EAST OF OUR REGION BY MIDNIGHT. MODELS NOT TOO EXCITED ABOUT PRECIP
COVERAGE AFTER 00Z. HOWEVER...CONSIDERING PRESENCE OF SURFACE
TROUGH...HIGH PWAT VALUES...AND SOME LIFT SUPPLIED BY 120+ KT JET
LIFTING NWD ACROSS THE NORTHERN APPALACHIANS/SOUTHERN NEW
ENGLAND...LIKELY POPS STILL WARRANTED FOR THE EAST HALF OF THE
FORECAST AREA TONIGHT.
&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 310 AM FRIDAY...

HPC MODEL PREFERENCE IS THE ECMWF WHICH IS NEARLY STATIONARY WITH
STRONG MIDWEST CUT OFF LOW. THE GFS IS TOO PROGRESSIVE WITH THIS
FEATURE. CONTINUITY BETWEEN MODELS AND RUN TO RUN WITHIN MODELS
REGARDING LOW LEVEL FLOW HAS BEEN POOR AND FORECAST CONFIDENCE IS
BELOW NORMAL. SOME MODEL CONSENSUS IN HAVING THE STRONGEST MOST
CONVERGENT FLOW AT 850 MILLIBARS OVER EASTERN NORTH CAROLINA
SATURDAY MORNING... AND WEAKENING THIS FLOW THROUGH THE DAY. A
GRADIENT WITH HIGHER RAIN CHANCES EAST TAPERING OFF TO THE WEST
VALID. THE GFS IS LIKELY TOO INTENSE AND TOO FAR INLAND WITH ITS
INVERTED TROUGH OVER THE CAROLINAS SATURDAY NIGHT AND SOMETHING
CLOSER TO THE 12Z/22ND ECMWF MORE CLIMATOLOGICALLY FAVORED. THE WEST
POTENTIALLY DRY AFTER THE LATE EVENING HOURS WITH RAIN CHANCES
FORECAST SLIGHT IN THE EAST. WILL CARRY THIRTY PERCENT RAIN CHANCES
NEAR AND EAST OF INTERSTATE 95 AND SLIGHT CHANCES ELSEWHERE
SUNDAY...BUT THIS COULD BE UNDERDONE.

THE MAJORITY OF SUNDAY NIGHT WILL BE FORECAST MOSTLY DRY AND
CONTINUING THIS FORECAST INTO MONDAY NIGHT... BUT AGAIN WITH LOW
CONFIDENCE. THE ECMWF ADVECTS AN UPPER LEVEL DRY SLOT AROUND THE
MIDWEST LOW INTO WESTERN NORTH CAROLINA DURING THE DAY SATURDAY AND
ADVECTS THIS DRYNESS EAST DURING THE DAY MONDAY. WITH NO SIGNIFICANT
LOW LEVEL FEATURES TO INITIATE CONVECTION... WILL LEAVE RAIN CHANGES
AT LESS THAN ONE IN SEVEN.

HIGH TEMPERATURES 80 TO 85 WITH OVERNIGHT LOW TEMPERATURES MID AND
UPPER 60S.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 300 AM FRIDAY...

TUESDAY THROUGH THURSDAY:
THE PREFERRED ECMWF MODEL BECOMES PROGRESSIVE WITH THE MIDWEST CUT
OFF LOW DURING THIS PERIOD... BUT WOULD NOT AT ALL BE SURPRISED IF
THIS TURNS OUT TO BE TOO AGGRESSIVE. THE ECMWF MOISTENS THE AIR MASS
TO 150 PERCENT OF NORMAL FOR TUESDAY AFTERNOON. WILL LEAVE THE
CURRENT FORTY TO FIFTY PERCENT AFTERNOON RAIN CHANCES INTACT. DRYING
ALOFT FORECAST WITH UPPER LEVEL WINDS BECOMING WEST AND WILL HAVE
THE LATE TUESDAY NIGHT INTO THURSDAY PERIOD DRY. A SLOWER TRACK OF
THE UPPER LEVEL MIDWEST LOW WOULD PUT THIS FORECAST IN PERIL.

AFTERNOON HIGH TEMPERATURES UPPER 70S TO LOWER 80S. OVERNIGHT LOW
TEMPERATURES 55 TO 65 TUESDAY NIGHT... MID 50S TO LOWER 60S
WEDNESDAY NIGHT.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 700 AM FRIDAY...

24-HR TAF PERIOD:
ADVERSE AVIATION CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD IN
ASSOCIATION WITH THE APPROACH OF A SLOW MOVING COLD FRONT COMBINED
WITH ABUNDANT MOISTURE FROM THE ATLANTIC AND GULF OF MEXICO. EXPECT
WIDESPREAD SHOWERS THIS MORNING WITH PERIODS OF HEAVIER SHOWERS AND
THUNDERSTORMS THIS AFT/EVE. CEILINGS AND/OR VISBYS ARE EXPECTED TO
RANGE FROM VFR/MVFR TO IFR THROUGH 21-00Z...DEPENDING ON THE
TIMING/INTENSITY/LOCATION OF SHOWER ACTIVITY. BY OR SHORTLY AFTER
00Z THIS EVENING...EXPECT CONDITIONS TO BEGIN DETERIORATING TO
IFR/LIFR EVERYWHERE IN ASSOC/W A SATURATED AIRMASS AND WEAK LOW
LEVEL WARM ADVECTION. WINDS WILL BE LIGHT/VARIABLE THROUGH THE TAF
PERIOD.

LOOKING AHEAD:
ADVERSE AVIATION CONDITIONS ASSOC/W SCATTERED TO WIDESPREAD
SHOWERS/STORMS AND LOW CEILINGS WILL REMAIN POSSIBLE THROUGH AT
LEAST SATURDAY NIGHT. UNCERTAINTY IN THE FORECAST INCREASES BY THE
END OF THE WEEKEND INTO EARLY NEXT WEEK. AT THIS TIME...IT APPEARS
THAT ADVERSE AVIATION CONDITIONS WILL REMAIN POSSIBLE THROUGH EARLY
NEXT WEEK IN ASSOC/W A STALLED UPPER LEVEL LOW OVER THE UPPER GREAT
LAKES/OH VALLEY AND A STALLED FRONTAL ZONE IN VICINITY OF THE
WESTERN CAROLINAS. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ007>010-021>026-
038>041-073>076-083-084.

&&

SYNOPSIS...VINCENT
NEAR TERM...WSS
SHORT TERM...99
LONG TERM...99
AVIATION...VINCENT
Hazardous weather outlook, Sep 23, 4:25 AM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
425 AM EDT FRI SEP 23 2011

NCZ007>010-021>026-038>041-073>076-083-084-240830-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
425 AM EDT FRI SEP 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ011-027-028-042-043-077-078-085-086-088-089-240830-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
425 AM EDT FRI SEP 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A SLOW MOVING COLD FRONT APPROACHING THE AREA FROM THE WEST
COMBINED WITH ABUNDANT MOISTURE FROM THE ATLANTIC AND GULF OF
MEXICO WILL RESULT IN SCATTERED TO WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. ANY THUNDERSTORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY
THREAT OF DAMAGING WINDS OR AN ISOLATED TORNADO. THE THREAT FOR
SEVERE WEATHER WILL BE GREATEST EAST OF INTERSTATE 95 BETWEEN 3 PM
THIS AFTERNOON AND MIDNIGHT TONIGHT. LOCALLY HEAVY RAINFALL AND
ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE...PRIMARILY IN
URBAN AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

VINCENT

In the hours before

Special weather statement, Sep 23, 8:20 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
820 AM EDT FRI SEP 23 2011

NCZ022>024-039-231315-
ALAMANCE-GUILFORD-ORANGE-RANDOLPH-
820 AM EDT FRI SEP 23 2011

...HEAVY SHOWERS MAY PRODUCE STREET FLOODING OVER RANDOLPH...
ORANGE... GUILFORD... AND ALAMANCE COUNTIES THROUGH 930 AM...

AT 816 AM...DOPPLER RADAR INDICATED AN AREA OF SHOWERS WITH LOCALLY
HEAVY RAIN EXTENDING FROM RANDOLPH COUNTY AND GREENSBORO TO
BURLINGTON... CHAPEL HILL... AND HILLSBOROUGH... MOVING NORTH AROUND
25 MPH.

SOME LOCATIONS LIKELY TO SEE STREET FLOODING INCLUDE... ASHEBORO...
GREENSBORO... HIGH POINT... MCLEANSVILLE... BURLINGTON... AND
HILLSBOROUGH. THIS INCLUDES INTERSTATE 40 AND 85 THROUGH THIS
REGION.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF LOW LYING AREAS
INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3623 7895 3586 7902 3587 7925 3585 7925
      3584 7956 3555 7957 3551 8005 3625 8003
TIME...MOT...LOC 1216Z 198DEG 24KT 3566 7981

GIH
Special weather statement, Sep 23, 9:36 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 AM EDT FRI SEP 23 2011

NCZ021>023-038-039-073>075-083-084-231530-
ALAMANCE-ANSON-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-MOORE-RANDOLPH-
RICHMOND-STANLY-
936 AM EDT FRI SEP 23 2011

...HEAVY RAIN WILL MOVE ACROSS THE WESTERN PIEDMONT INCLUDING THE
TRIAD REGION DOWN TO WADESBORO... TROY... AND ALBEMARLE THROUGH
NOON...

AT 928 AM EDT...DOPPLER RADAR INDICATED THE LEADING EDGE OF AN AREA
OF HEAVY RAIN... EXTENDING FROM PLEASANT GROVE TO HIGH ROCK JUST
SOUTH OF MONROE...MOVING TO THE NORTH NORTHEAST AT 30 MPH.

RAINFALL RATES OF AN INCH PER HOUR ARE LIKELY WITH THIS RAIN... WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR THIS AREA... AND FLASH FLOOD WARNINGS WILL LIKELY BE
NEEDED LATER THIS MORNING.

LOCATIONS IN THE PATH OF THIS HEAVY RAIN THAT MAY SEE FLOODING
INCLUDE ALBEMARLE... WADESBORO... POLKTON... BADIN... NORWOOD...
ASHEBORO... DENTON... LEXINGTON... AND ALL LOCATIONS IN AND NEAR THE
INTERSTATE 40 AND 85 CORRIDORS THROUGH THE TRIAD. CREEKS SUCH AS
RYAN CREEK AND BUFFALO CREEK ARE LIKELY TO SEE SIGNIFICANT RISES...
AND HIGH WATER IS LIKELY IN THOSE LOCATIONS THAT NORMALLY FLOOD
DURING HEAVY RAIN.

HAZARDS INCLUDE...
HEAVY RAINFALL AND FLOODING.

THIS HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF LOW LYING AREAS
INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3519 8051 3550 8031 3552 8019 3571 8033
      3574 8046 3590 8037 3604 8045 3627 8043
      3622 7926 3586 7931 3584 7954 3555 7955
      3537 7973 3517 7961 3513 7995 3491 7985
      3481 7992 3481 8032 3519 8029
TIME...MOT...LOC 1328Z 208DEG 28KT 3620 7931 3565 8027
          3462 8048

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:21 PM EDTAreal Flood AdvisoryRAHWayne3 hr
Sep 23, 4:19 AM EDTAreal Flood AdvisoryRAHGuilford, Randolph3 hr
Sep 23, 8:20 AM EDTSpecial Weather StatementRAHAlamance, Guilford, Orange, Randolph55 min
Sep 23, 8:54 AM EDTAreal Flood AdvisoryRAHGuilford3 hr
Sep 23, 9:36 AM EDTSpecial Weather StatementRAHAlamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 2 more114 min
Sep 23, 10:11 AM EDTAreal Flood AdvisoryRAHAnson, Davidson, Forsyth, Montgomery, Randolph, Richmond and 1 more109 min
Sep 23, 10:56 AM EDTFlash Flood WarningRAHAnson, Montgomery, Richmond, Stanly2 hr
Sep 23, 11:54 AM EDTAreal Flood AdvisoryRAHHoke, Moore, Scotland2 hr
Sep 23, 12:19 PM EDTSpecial Weather StatementRAHSampson, Wayne56 min
Sep 23, 12:53 PM EDTSpecial Weather StatementRAHEdgecombe, Sampson, Wayne, Wilson82 min
Sep 23, 1:40 PM EDTSpecial Weather StatementRAHWayne50 min
Sep 23, 1:47 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more2 hr
Sep 23, 2:37 PM EDTSpecial Weather StatementRAHWarren38 min
Sep 23, 3:13 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash62 min

Nearby

Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.